I am going through the same thing right now...same place...mind you I am female...but in the same general area....it started 2 weeks ago and it is HUGE...and scaring me...as it does not seem to be draining and am afraid to go to the doctor with this...it is soo painful...I am soo sorry to hear you are dealing with this also. I was going to post a question concerning this and just happened to see your post....I have been applying heat to the area...as well as polysporin on it but it's not helping at all. I will keep track of your thread in hopes of some kind of help to stop these from occurring...very painful!
I am starting week 31....this is the first time it's happened.
Good luck and sure hope you find some relief soon! Noooo fun! :-(
Interferon can cause a condition called ‘neutropenia’ or the suppression of white blood cells necessary to fight infection. In some countries, the drug Neupogen (filgrastim) is available to combat this, and to keep patients on full dose HCV meds.
Filgrastim and PEG-filgrastim are relatively expensive; and they might not be available in all areas. Check with your doctor; in very broad terms, it is generally introduced when a patient’s ‘absolute neutrofil’ count (a fraction of WBC) approaches 500.
I googled a little and all I could find is that if you have had high fever from the INF - RIBA combo it could lead to abscesses. I have not seen anyone post this before, however.
well, I mean, its in infection. you are more prone to it when your wbc's are down. I had an infection in my arm during or right after tx. Has your doc considered neupogen to bring your white cell count up?
Yesterday, I called my clinic and the nurse said it was not related to the treatment. My wbc are at 2000, starting to rise on their own...as they were 1900 previously...and I did some research that says some meds (eg. chemo) can cause us to be more receptive to absesses since our immune system is down. She recommended me going to my family doctor and he may prescribe antibiotics which she said is alright to take while on treatment. Unfortunately I can't get in til next week....if worse comes to worse, I will go to the urgent care...
Thanks soo much Bill1954, for I will mention this to them as I am going for my blood work on Monday and see if they can possibly prescribe the Neupogen. Hope it is available in Canada!
Thanks sooo much for the information...truly appreciated.
In all the years I've been on here I"ve never heard of such a thing. To me it sounds more like an infection rather than a direct effect of the interferon (like a reaction). I've just never heard of it before. Instead of cutting off the interferon have they considered some hard core antibiotics? Skipping shots is just going to cause you to fail treatment. It can't happen all of the time.
Neupogen is covered by TRILLIUM in Ontario Canada if you cant afford it on your own,not sure where in Canada you are.
Thanks soo much for that input about Trillium as I am on it also. I am in Oshawa, ON. Luckily the absess healed on its own so I did not have to take any antibiotics after all. Phew!